Keppra abuse

Common Questions and Answers about Keppra abuse

keppra

He suddenly developed epilepsy at 23, with no family history or apparent cause. Could his long term abuse of Xanax have caused the seizures to start?
of age (both his family doc and neurologist believe it unrelated to drug abuse). He takes Depakote but still was having troubling auras and a sense that a seizure was oncoming (which it did at least twice) so he was prescribed Klonapin 2mg daily (by a mental health nurse NP) and the auras are less common. He also takes Celexa for the depression.
Most people with severe occipital pain respond to selective serotonin reuptake inhibitors and/or selective norepinepherine reuptake inhibitors (found in many antidepressants), anti-seizure meds, and other nerve function meds. Tegretol, Trileptal, Cymbalta, Lyrica, Keppra, Neurontin, Elavil, Pamelor, and Lexapro are just a few common neuralgia meds, though there are many other drugs worth trying as well.
The neuromuscular specialist put me on a med called Keppra which has helped with the feeling of being tasered. I also take one or two percocets a day. I used to take 5 or 6 a day, but now only need one or two to deal with the pain. I am getting concerned that at some point I would like to stop the percocet even though the pain continues - but will I have withdrawals? I have never been addicted to anything. I am 55 years old. What do you think?
Sumana, you may not have considered this, but there may be women reading this thread whose bruises are in fact a result of abuse at the hands of their partner, and I think that making light of the subject is a disservice to them, as victims of crime.
I have quit drinking , and I realize that I/m 48 years old and I do take medication for epilepsey tegretol and keppra and when I go to get my blood test for level be done then I have had epilepsey all my life .
In medical terms, any abnormal sensation is a paraesthesia. With neuropathic pain, anti-seizure (Keppra, Tegritol, etc.) or GABA (gabapentin, pregabalin) drugs may be more effective than opiates. The long explanation of "why" follows. The concepts of nociceptive vs. neuropathic pain and what drugs work for which is pretty complicated. I'll try and answer this without putting anyone to sleep. There is "somatogenic" (Body) pain and psychogenic (Mind) pain.
Well now it is Aug 2005 and she has started to have really bad headaches and she can't control them and last week she started having seizures she had 3 in one week (she has never had seizures before) so they put her on Keppra 500mg but her headaches are explosive so they put her in the hospital and started her on ativan and haldol but would'nt give her anything for the headaches.
Night apparently I called EMS I was told I'd had a 6 min seizure in the ambulance. Then more in the ER. I'd been given Valium, ativan, and Dilantin. The neurologist, who was on call, said to me the next day that what he saw didn't "look" like seizures to him, and therefore he didn't believe that I had seizures. NO EEG was Done, apparently I was confused, disoriented, agitated,ect. and they couldn't get it done(?)I dont remember.
Here I si, like others, taking Dexamethason - tried to wean off but it is masking so many other symptoms that it has not been possible, Keppra (google Keppra rage - not a nice drug) and various other medications. What did I lose, half my sight, a large portion of my skull, my driving licence, my indendance, my job the list is endless. For all that I have amazing family and friends so count what I still have.
My 29 year old daughter has had mental issues since she was 13, first diagnosed with depression, then substance abuse, many hospitalizations for suicide attempts, and **************. At 19 there was a diagnosis of Histrionic personality disorder, followed 2 yrs later with Bipolar and BPD. She has neve stuck with any therapy, and she is aself mutilator, with many failed relationships, unable to finish college or keep a job. She starts off really well, then blows herself out of the water.
I have had good results with Lyrica (yes, another calcium channel blocker) and Keppra. Keppra's methods of action appears to be that the drug interferes with the mechanism for reducing the synaptic gap, and with the synaptic gap too large, the transmitting nerve ending doesn't release pain neurotransmitters. All nerve signals travel via a combination of electrical and chemical pathways, so Keppra blocks pain by interrupting the chemical pathway.
Some patients are a little hurt because of the things a nurse may say to them or not say to them but as closely as you are monitored, the staff is monitored just as well. I am not saying that there is no abuse in treatment because there are exceptions to every rule but I have been in treatment several times in different places and I have never witnessed or heard rumors of this happening.
He gave me Topomax and Keppra for epilepsy and some medicine for the pain. When I got back to USA I went to the clinic for my MRI results. The Dr. told me my results came back normal. He told me to not take any more of the medicine I was given in Mexico because I do not have epilepsy. He said this medicine was not necessary and it could ruin my digestive system. He sent me to have a urine test and I had a minor infection. He gave me pills for that. He also gave me floxentine pills.
There is a great deal of controversy surrounding Benzodiazepine withdrawal and a small minority that do experience severe issues while trying to discontinue them. Such folks tend to have personality disorders or prior HX of drug abuse. However, this is not typical for the population...particularly with Klonopin. A few self-proclaimed experts recommend switching to Valium (Diazepam), with the rationale that Diazepam carries a longer half-life.
This one dx me with complex partial epilepsy with only reading the hospital stuff.I was started on keppra 1000mg a day. I continued to have spacing out and blacking out spells with that.He increased me to 2000mg a day it knocked me out for 12 hrs at streight. I was taken off that and put on depakote I had an eeg day after x-mas that was abnormal. I was told to continue on the depakote. I started to get pain in my arms legs back chest neck, and the headaches getting worse.
Contact a local substance abuse counselor and let them help you to get the help you need or look into seeing another Dr. but no matter what option you choose honesty is a must.
Her EEG resulted in a diagnosis of Primary Generalized Epilepsy, and her second MRI resulted in a diagnosis of a 10mm (1cm) Chiari I Malformation. She is on Keppra for the Epilepsy, and I am unsure whether there is a correlation b/w the Chiari and her seizure. One well known Ped Neurologist in town defines Epilepsy as: A chronic neurological condition characterized by recurrent seizures that are caused by abnormal cerebral nerve cell activity.
You should seek counseling, attend substance abuse groups, change your Friends, tell the doctor you are An addict, start an exercise regiment, attend church. This addiction will continue to get worse before it gets before. It is good you admit you are an addict. It is good you are concerned, As you should be. Please Hun seek lots of help. This is no way to continue living.
I am 62 and suffered with hypersexuality all my life. I was sexually abused as a child and I was told as an adult that if the abuse was pleasurable then you would be promiscious and if painful, frigid. I wanted sex to fill up that empty spot inside me an it never happened. Finally after about age 40 on I felt so disgusted with myself I didn't want to be touched. I take antidepressants and I call that a chemical neutering because it takes away the desire.
***Correct me if I'm wrong, and call me out if you think I'm way off base*** *Running out of meds early... *Sneaking around behind your back and going into your purse... *Breaking into (3) different safes that you bought, specifically to keep him from taking too much... (and doing it in a very sneaky way) *Getting angry at you for trying to control his medication... *Him wanting ever increasing doses, and not ever being able to "get enough"...
I just started taking Topamax last week for epilepsy. I was taking keppra but my seizures were uncontrolled. I am up to 100 mg of Topamax a day. So far I have the foggy head and pins and needles in my hands and feet. So far no weight loss. I am hoping that will be one of my side effects, I could stand to lose a few pounds.
All in all it's also professional that docs wait on the asthma labeling because the side effects of albuteral abuse and the steroids are pretty real and sometimes lasting. The one time my son was treated he bounced off the wall for 3 days and had trouble sleeping. You could dribble him like a basketball. Was it worth medicating him? Yes at that point in time. Would I do it in the future as a preventative measure or as soon as he contracts a cold.
MedHelp Health Answers